Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2007, 2:43 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 92 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 11, 2007, 4:15 PM EDT
- In force
- 92 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 85 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:36 PM EDT | HAIL 0.75 | Yanceyville, NC | |
| Jun 11, 3:51 PM EDT | HAIL 0.75 | 5 Se Reidsville, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 111843 SVRRNK NCC033-157-112015- /O.NEW.KRNK.SV.W.0093.070611T1843Z-070611T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 415 PM EDT * AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRICE...OR ABOUT NEAR STONEVILLE...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PRICE... STONEVILLE... EDEN... WENTWORTH... HARRISONS CROSSROADS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3654 8002 3627 8002 3625 7918 3654 7913 $$ WERT
3 follow-up statements
000 WWUS51 KRNK 111906 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 303 PM EDT MON JUN 11 2007 NCC033-157-112015- /O.CON.KRNK.SV.W.0093.000000T0000Z-070611T2015Z/ ROCKINGHAM NC-CASWELL NC- 303 PM EDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CASWELL AND ROCKINGHAM COUNTIES... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ALL STORMS WERE MOVING SOUTHEAST AT 5 TO 15 MPH. ONCE STORM WAS LOCATED NEAR THE TOWN OF PRICE...OR ABOUT NEAR STONEVILLE. A SECOND STORM WAS LOCATED 3 MILES NORTHEAST OF REIDSVILLE. A THIRD STORM WAS LOCATED JUST EAST OF THE TOWNS OF RUFFIN AND QUICK. OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... ELLISBORO...INTELLIGENCE...LAWSONVILLE...BETHEL...YANCEYVILLE... WENTWORTH...TOPNOT...SEMORA...RUFFIN...PROVIDENCE...PELHAM...OREGON HILL...MONROETON...MILTON...MAYFIELD...LEASBURG...JERICHO... HIGHTOWERS...HARRISONS...CROSSROADS...HAMER...GATEWOOD...EDEN... DRAPER...CAMP SPRINGS...BLANCH...BETHANY...AND BAYNES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. SEVERE THUNDERSTORMS CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3654 8002 3627 8002 3625 7918 3654 7913 $$ WERT
000 WWUS51 KRNK 111937 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT MON JUN 11 2007 NCC033-157-112015- /O.CON.KRNK.SV.W.0093.000000T0000Z-070611T2015Z/ ROCKINGHAM NC-CASWELL NC- 333 PM EDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CASWELL AND ROCKINGHAM COUNTIES... AT 330 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THREE DISTINCT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST STORM WAS LOCATED NEAR WENTWORTH. A SECOND STORM WAS LOCATED NEAR REIDSVILLE. THE THIRD STORM WAS LOCATED NEAR YANCEYVILLE. ALL THREE STORMS WERE MOVING SOUTEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARRISONS CROSSROADS...OREGON HILL...MAYFIELD...RUFFIN...MONROETON... PELHAM...LAWSONVILLE...GATEWOOD...BETHEL...QUICK...PROVIDENCE... BLANCH...TOPNOT...SEMORA...MILTON...LEASBURG...JERICHO...HIGHTOWERS.. .HAMER...CAMP SPRINGS AND BAYNES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3654 8002 3627 8002 3625 7918 3654 7913 $$ WERT
000 WWUS51 KRNK 112015 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 413 PM EDT MON JUN 11 2007 NCC033-157-112023- /O.EXP.KRNK.SV.W.0093.000000T0000Z-070611T2015Z/ ROCKINGHAM NC-CASWELL NC- 413 PM EDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CASWELL AND ROCKINGHAM COUNTIES EXPIRES AT 415 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED SOUTHEAST AND OUT OF THE COUNTIES...AND THEREFORE NO LONGER POSED A SEVERE WEATHER THREAT TO ROCKINGHAM AND CASWELL COUNTY. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3654 8002 3627 8002 3625 7918 3654 7913 $$ WERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:25 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 11, 2:25 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 225 PM EDT MON JUN 11 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES WILL REMAIN THERE THROUGH TUESDAY...WHILE LOW PRESSURE AND ITS ASSOCIATED FRONT STAY ALONG THE GULF COAST. A SERIES OF UPPER DISTURBANCES WILL PASS ACROSS THE MID ATLANTIC DURING THIS TIME. && .NEAR TERM /THROUGH TONIGHT/... MORNING SOUNDINGS CONFIRMING THAT MODEL CAPES OF 1000-1500 J/KG ARE REASONABLE FOR THE AFTERNOON. CAPES MAY BE CLOSE TO 2000 IN A SOME AREAS IN THE PIEDMONT WHERE SFC DWPTS ARE IN THE MID 60S. MEANWHILE SHORTWAVE ENERGY ON THE WEST SIDE OF THE LARGE UPPER LOW OFF THE COAST SHOULD HELP TRIGGER CONVECTION THIS AFTERNOON...POSSIBLE FORMING ALONG AND NEAR THE BLUE RIDGE...AND CLOSE TO WEAK SFC TROF...THEN DROPPING SOUTHEAST THRU THE PDMT LATER THIS AFTERNOON AND INTO THE EVENING. KEPT THE HIGHEST POPS ARND 40 PERCENT IN THESE AREAS. FAR NORTHWEST SECTIONS SHOULD BE BETTER CAPPED AND WILL LIKELY SEE NO MORE THAN ISOLATED CONVECTION. TONIGHT...CONVECTION WILL WANE BY MIDNIGHT WITH LINGERING ISOLATED SHOWERS OCCURRING ALONG WEAK CONVERGENT BOUNDARIES SET UP IN THE SOUTHERN BLUE RIDGE...EAST TO SOUTHSIDE VA/NW NC PIEDMONT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... GFS CONTINUES TO BE THE MODEL OF CHOICE...CONCERNING THE POTENT SHRTWV DROPPING JUST TO OUR SOUTHWEST BY TUESDAY NIGHT. ALTHOUGH NAM-WRF HAS SIMILAR TIMING AND STRENGTH...TYPICAL NAM DRY BIAS WITH THIS SETUP APPEARS AGAIN. SOUPY AIRMASS IN PLACE...WITH NEAR 70F DEWPOINTS IN PLACE JUST TO OUR SOUTH...WITH SOME HEATING...AND SLIGHT UPSLOPE COMPONENT SHOULD EQUATE TO A SHOWERY DAY ACROSS MUCH OF THE CWA...ESPECIALLY WESTERN AND SW HIGHEST POINTS. ALTHOUGH TSTORMS MAY DIE OFF WITH LOSS OF HEATING...SHOWERS SHOULD STILL PERSIST IN THE OVERNIGHT HOURS. CORE OF COLDEST H5 TEMPS...-15C TO -18C...PASS OVER SW CWA...LOWERING FREEZING HTS...ALLOWING AT LEAST SOME SMALL HAIL WITH STORMS THAT DO FIRE LATER TUESDAY. ALTHOUGH NOT AS UNSTABLE ON WEDNESDAY...EXPECT MORE OF THE SAME...SUNSHINE LEADING TO LATE MORNING CLOUDS ALONG WITH SHWRS/TSTORMS. ALTHOUGH ANOTHER CHUNK OF -15C H5 AIR MOVES SOUTH ACROSS THE CWA ON THURSDAY...DRIER AIR IN THE MIDLEVELS MAY PRECLUDE AS MUCH DEVELOPMENT...WITH SLT CHC POPS REMAINING IN THE FORECAST. EXPECT DENSE FOG...ESPECIALLY IN THE VALLEYS...WED MORNING WITH DIURNAL CLOUDS BREAKING UP A BIT AND LIGHT WINDS. TEMPS SHOULD REMAIN SIMILAR WED AND THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EASTERN REX BLOCK ON FRIDAY BREAKS DOWN BY THIS WEEKEND WITH IMPROVEMENT BY THE END OF THE LONG TERM...ALTHOUGH ECMWF AND GFS DIFFERING ON STRENGTH OF UPPER RIDGE WHICH FINALLY MOVES EAST INTO THE CWA. AGREE WITH HPC THAT ECMWF IS MOST LIKELY SOLUTION...AS GFS SEEMS TOO STRONG WITH LOWER MISSISSIPPI VALLEY H5 LOW...WHICH PREVENTS H5 RIDGE FROM BUILDING AS STRONG AS THE ECMWF PREDICTS. THUS...EXPECT H85 TEMPS TO RUN AOA +20C ON SUNDAY FORWARD. COLD FRONT WEAKENING AND SLIPPING OUT OF PENNSYLVANIA...INTO THE NORTHERN AND NORTHEASTERN PART OF THE CWA MAY BE ENOUGH TO SPARK OFF CONVECTION LATE SUNDAY...BUT POPS WERE LEFT FOR NOW...AS AGAIN GFS MAY BE TOO AMPLIFIED WITH THE BOUNDARYS SOUTHERN PROGRESS. WARMEST DAY OF THE FORECAST SHOULD ARRIVE MONDAY...WITH ISOLATED STORMS ON THE BLUE RIDGE AND WEST...DEPENDING ON THE STRENGTH OF THE CAP. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... OUTSIDE OF SCTD TSTMS THIS AFTERNOON AND EARLY EVENING...LOOK FOR VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG LIKELY IN A FEW SPOTS EARLY IN THE MORNING. BASICALLY A TYPICAL DAY FOR THIS PART OF THE YEAR. THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO A MORE STABLE...MARITIME AIRMASS ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JS/WP SHORT TERM...KM LONG TERM...KM AVIATION...JS
Hazardous weather outlook, Jun 11, 6:07 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON JUN 11 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-121015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 1:05 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 105 PM EDT MON JUN 11 2007 VAZ017-032-033-111745- PATRICK VA-FLOYD VA-FRANKLIN VA- 105 PM EDT MON JUN 11 2007 AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS COVERING PORTIONS OF FLOYD COUNTY AS WELL AS PORTIONS OF SOUTHWEST FRANKLIN COUNTY...MOVING SOUTHEAST AT 5 MPH. THESE STORMS WERE PRODUCING VERY HEAVY...PERSISTENT RAINFALL ALONG AND NEAR THE BLUE RIDGE. RAINFALL AMOUNTS OF OVER 2 INCHES IN SOME AREAS ARE POSSIBLE THROUGH 2PM...AND THIS MAY CAUSE SOME MINOR FLOODING OF POOR DRAINAGE AREAS. THIS ACTIVITY WAS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. JDS
Special weather statement, Jun 11, 1:28 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 128 PM EDT MON JUN 11 2007 VAZ032-033-043-111815- PATRICK VA-FRANKLIN VA-HENRY VA- 128 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS AFFECTING FRANKLIN...PATRICK AND HENRY COUNTIES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES NORTHWEST OF BASSETT...OR ABOUT 2 MILES NORTHEAST OF FAIRY STONE STATE PARK...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR...PHILPOTT DAM AT 145 PM EDT...SANVILLE AT 155 PM EDT...BASSETT AT 200 PM EDT...OAK LEVEL AT 205 PM EDT...STANLEYTOWN AT 210 PM EDT...COLLINSVILLE...FIELDALE AT 215 PM EDT... BE ON THE LOOKOUT FOR STRONG GUSTY WINDS... SMALL HAIL AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF MORE THAN 2 INCHES ARE POSSIBLE IN SOME LOCATIONS THROUGH 230 PM.
Special weather statement, Jun 11, 1:44 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 144 PM EDT MON JUN 11 2007 VAZ047-111845- BUCKINGHAM VA- 144 PM EDT MON JUN 11 2007 AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF DILLWYN...OR ABOUT 3 MILES NORTHWEST OF CENTENARY...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR THE TOWN OF CENTENARY AT 205 PM EDT...AND NEAR THE TOWNS OF GOLD HILL AND DILLWYN AT 245 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...SMALL HAIL...GUSTY WINDS TO 45 MPH...AND TORRENTIAL RAIN WITH THIS STORM. PLEASE SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WERT
Local storm report, Jun 11, 2:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 7 E CHARITY 36.82N 80.09W
06/11/2007 E0.75 INCH PATRICK VA PUBLIC
HAIL COVERED THE GROUND.
0210 PM HAIL BASSETT 36.77N 79.98W
06/11/2007 E0.88 INCH HENRY VA PUBLIC
HAIL COVER GROUND
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 57 min |
| Jun 11, 4:34 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 30 min |
| Jun 11, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 80 min |
| Jun 11, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 59 min |
| Jun 11, 6:46 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.